Advances in Theoretical and Mathematical Physics

Intersection spaces, perverse sheaves and type IIB string theory

Markus Banagl, Nero Budur, and Laurenţu Maxim

Full-text: Open access

Abstract

The method of intersection spaces associates rational Poincaré complexes to singular stratified spaces. For a conifold transition, the resulting cohomology theory yields the correct count of all present massless 3-branes in type IIB string theory, while intersection cohomology yields the correct count of massless 2-branes in type IIA theory. For complex projective hypersurfaces with an isolated singularity, we show that the cohomology of intersection spaces is the hypercohomology of a perverse sheaf, the intersection space complex, on the hypersurface. Moreover, the intersection space complex underlies a mixed Hodge module, so its hypercohomology groups carry canonical mixed Hodge structures. For a large class of singularities, e.g., weighted homogeneous ones, global Poincar´e duality is induced by a more refined Verdier selfduality isomorphism for this perverse sheaf. For such singularities, we prove furthermore that the pushforward of the constant sheaf of a nearby smooth deformation under the specialization map to the singular space splits off the intersection space complex as a direct summand. The complementary summand is the contribution of the singularity. Thus, we obtain for such hypersurfaces a mirror statement of the Beilinson-Bernstein-Deligne decomposition of the pushforward of the constant sheaf under an algebraic resolution map into the intersection sheaf plus contributions from the singularities.

Article information

Source
Adv. Theor. Math. Phys., Volume 18, Number 2 (2014), 363-399.

Dates
First available in Project Euclid: 27 October 2014

Permanent link to this document
https://projecteuclid.org/euclid.atmp/1414414838

Mathematical Reviews number (MathSciNet)
MR3273317

Zentralblatt MATH identifier
06386218

Citation

Banagl, Markus; Budur, Nero; Maxim, Laurenţu. Intersection spaces, perverse sheaves and type IIB string theory. Adv. Theor. Math. Phys. 18 (2014), no. 2, 363--399. https://projecteuclid.org/euclid.atmp/1414414838


Export citation